Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Inversive congruential pseudorandom numbers avoid the planes

Author: Jürgen Eichenauer-Herrmann
Journal: Math. Comp. 56 (1991), 297-301
MSC: Primary 65C10; Secondary 11K45
MathSciNet review: 1052092
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Nonlinear congruential pseudorandom number generators based on inversions have recently been introduced and analyzed. These generators do not show the lattice structure of the widely used linear congruential method. In the present paper it is proved that the points formed by d consecutive pseudorandom numbers of an inversive congruential generator with prime modulus possess an even stronger property: Any hyperplane in d-space contains at most d of these points, that is to say, the hyperplane spanned by d arbitrary points of an inversive congruential generator contains no further points. This feature makes the inversive congruential method particularly attractive for simulation problems where linear structures within the generated points should be avoided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10, 11K45

Retrieve articles in all journals with MSC: 65C10, 11K45

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society